Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement
advertisement
Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Tramadol - Seizure - Next Steps?

Hello - I have posted in the surgery forums, but thought this was the best place to get advice. I had C5-C7 ACDF March 2015. Prior to surgery I had pain with severe left sided weakness of upper & lower extremities. The weakness greatly improved over the next few months however the pain returned, but different from before the surgery. The pain was not in my extremities but in my neck and upper back. After several courses of oral steroids, I decided to see a pain management doctor at the same facility that did my surgery. I was started on Tramadol and got a cervical ESI and was told to follow up in 2weeks. At the next visit I told the doctor I got little if any relief from the ESI and the Tramadol made me feel physically ill with muscle aches and nausea. He assured me it would improve and scheduled me for another ESI. I got my second ESI and over the next few weeks I did seem to adjust to the Tramadol however i did not get much relief so I did not immediately get my refill. When I did get the refill the symptoms started over, again my doctor said I would adjust, but 2 days later I had a seizure and went to the ER. At the ER I was given a battery of tests including a urine screen that tested positive for PCP!! The ER doctor did not immediately believe me when I told him I was not doing PCP. I told him I could probably find cocaine or Heroin if I really wanted to, but who knows where to get Angel Dust in 2016?? After much instance that I was not doing PCP as well as a google search on my iphone that turned up several reports of seizures on Tramadol as well as positive urine screens for PCP for people on Tramadol he admitted that Tramadol and PCP had similar chemical structures and that Tramadol combined with the Wellbutrin I am on can could be the cause of the seizure.
So where do I go from here? Do I go back to the same pain management doctor that put me on this medication? I am obviously not going back on Tramadol but I am a little scared to start Opiates. Oxycodone is the only one that ever helped. Hydrocodone is worthless. Should I try another doctor that might put the ESI at a different level of the spine? Or should I go back to my surgeon? Any advice or similar experiences out there?
Thank You
advertisement

Comments

  • horselady21hhorselady21 Posts: 175
    edited 01/20/2016 - 1:22 AM
    I have been on Tramadol (as well as others) for years; when my pain recently got worse, my PA prescribed one I'd never heard of: Topamax. IT has nearly eliminated my pain. Also, before that and still use, the Butrans patch.
Sign In or Register to comment.